Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 9, 2021, 11:48 PM CDT for Hitchcock County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 11:48 PM CDT (04:48 UTC)
- Expired
- Aug 10, 2021, 12:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Goodland, KS
- Hail
- 0.50 in
- Wind
- 40
County Hitchcock County, NE
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 3343 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
221
WWUS83 KGLD 100448
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
1148 PM CDT Mon Aug 9 2021
KSZ002-003-NEZ080-081-100515-
Rawlins KS-Decatur KS-Red Willow NE-Hitchcock NE-
1148 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northeastern
Rawlins, northwestern Decatur, southwestern Red Willow and
southeastern Hitchcock Counties through 1215 AM CDT...
At 1148 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Ludell, or 12 miles south of Trenton, moving east
at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Rawlins, northwestern Decatur, southwestern Red Willow and
southeastern Hitchcock Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3987 10110 4012 10114 4019 10076 3990 10068
TIME...MOT...LOC 0448Z 259DEG 21KT 4000 10105
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
MRCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 9, 6:45 PM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Aug 9, 6:45 PM CDT, 5 hours 3 minutes before
Area Forecast Discussion National Weather Service Goodland KS 545 PM MDT Mon Aug 9 2021 .SHORT TERM...(This evening through Thursday) Issued at 211 PM MDT Mon Aug 9 2021 Cumulus clouds are beginning to develop off the Front Range and Palmer Divide along multiple outflow boundaries. Storms, initially isolated, are expected to develop over the next few hours over eastern CO ahead of an approaching cold front just north of the Tri-State area. As these storms cross into northwest KS and southwest NE, they are expected to grow upscale into a linear cluster capable of producing up to 60 mph winds and quarter sized hail. Any storms that develop are expected to be mainly along/north of I-70. The environment is not too supportive for severe weather with around 1000 j/kg or less of MLCAPE over our area and up to 30 kts of shear from the W/NW and LCLs greater than 3000 m. DCAPE values of 1500-2000 j/kg and mostly dry conditions in the mid- layer indicate more of a severe wind threat then hail. The storm threat should move out of the area and/or weaken before midnight. Overnight lows are expected to be in the upper 50s to upper 60s. Tuesday, expect sunny to mostly sunny conditions as high pressure moves into the region behind the front. As mentioned in the previous discussion, some moisture will remain over the eastern half of the area giving us a day break in elevated to near- critical fire weather conditions as RH values are expected to be in the lower 20s to mid 30s. There may be some lingering smoke in the air tomorrow; however, there is not expected to be an impact to visibilities. Temperatures tomorrow are expected to be in the 90s for highs and the upper 50s to upper 60s for overnight lows. Wednesday sees a return of the heat as temperatures approach the upper 90s to the lower 100s. Dry conditions are expected to advect into our area with RH values in the low to upper teens mainly along and west of the CO border. Fortunately the winds are expected to remain around 20 kts or less as they shift from N to SE during the afternoon hours. Overnight lows are expected to be in the upper 50s to upper 60s once again Wednesday night. Thursday looks to be similar to Tuesday as a dry cold front slowly moves south across the area throughout the day and into the evening hours. RH values are expected to range from around 20 to 30 percent with highs in the 90s. Cloud cover is expected to increase throughout the day. .LONG TERM...(Thursday night through Monday) Issued at 100 PM MDT Mon Aug 9 2021 Thursday night...decreasing cloudiness is expected from north to south as drier air aloft moves in. Low temperatures are expected to be in the upper 50s to mid 60s. Friday...the forecast area remains under the influence of a large 594dam ridge with a large upper level trough centered over the Great Lakes area into Canada. Similar to several days ago the GFS is 5C to 10C warmer compared to the ECMWF and Canadian models. If the GFS verifies we'll be in the mid 90s to lower 100s for high temperatures, if the other two verify we'll be in the 80s. The GEFS 2m temperatures show mid 80s to low 90s which is close to the current forecast of mid 80s to around 90. Low temperatures are expected to be in the upper 50s to mid 60s. There is enough lingering moisture in the 700-500mb layer to support GFS/ECMWF and NBM slight chance pops in the afternoon and overnight hours. Saturday...not much change in the upper level pattern. There continues to be a large disparity between the GFS and ECMWF/Canadian models regarding 850mb temperatures with the GFS the warmer/hotter of the models. 12z GEFS 2m temperatures remain similar to Friday with highs in the mid 80s to low 90s and are in line with the current forecast. Low temperatures will be similar to Friday night in the upper 50s to mid 60s. There may be enough moisture in the 700- 500mb layer in the afternoon and evening to support a few thunderstorms before a mid level dry slot develops overnight ending any precipitation chances. Sunday...an upper level trough enters the northwest portion of the country pushing the upper ridge axis east of the area. The GFS continues to produce 850mb temperatures several degrees higher than the ECMWF/Canadian models while the GEFS 2m temperatures mimic the NBM and official forecast of high temperatures in the mid 80s to low 90s. Low temperatures fall into the mid 50s to mid 60s. The 850- 500mb layer remains rather dry and generally not supportive of any precipitation. Monday...little change in the upper level pattern compared to Sunday with continued discrepancies in the low level temperature fields with the GFS being warmer compared to the ECMWF/Canadian models. Once again high temperatures are expected to be in the mid 80s to low 90s. It appears that some increase in moisture in the 700-500mb layer arrives from the south (per GFS) to support some small chances for afternoon thunderstorms while the ECMWF is drier and thus no precip chances. The current forecast will show a dry day expected. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 528 PM MDT Mon Aug 9 2021 VFR conditions will persist at MCK and GLD through the 00Z TAF period. An area of thunderstorms has developed along a cold front extending from northeast Colorado into far southwest Nebraska. A few of those storms may pass in the vicinity of GLD between 02-04Z. Isolated to scattered storms may pass over MCK between 02-05Z. As the front passes, Southeast winds are expected to turn to the northeast around 05Z and remain light out of the northeast through the remainder of the TAF period. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...KMK LONG TERM...99 AVIATION...LOCKHART
Hazardous weather outlook, Aug 9, 12:22 PM CDT, 11 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1122 AM MDT Mon Aug 9 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101730- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1122 AM MDT Mon Aug 9 2021 /1222 PM CDT Mon Aug 9 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Elevated to near critical fire weather conditions are expected this afternoon for Eastern Colorado, Southwest Nebraska, and far Northwestern Kansas due to low relative humidity values in the mid teens and dry fuels. Strong to severe thunderstorms are possible this afternoon and evening, mainly in Southwest Nebraska and Northwest Kansas. Hazards include wind gusts up to 60 mph and hail up to quarters in size. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... Elevated to near critical fire weather conditions are possible on Wednesday afternoon for Eastern Colorado, Southwest Nebraska, and far Northwestern Kansas due to low relative humidity values and dry fuels. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required during the late afternoon and evening hours as storms move across the area.
In the hours before
Special weather statement, Aug 9, 10:31 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Goodland KS
931 PM MDT Mon Aug 9 2021
NEZ079-100400-
Dundy NE-
931 PM MDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southeastern Dundy
County through 1000 PM MDT...
At 931 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Benkelman, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Benkelman around 940 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4028 10145 4005 10132 4003 10132 4001 10170
4007 10174
TIME...MOT...LOC 0331Z 242DEG 24KT 4008 10162
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
MRCSpecial weather statement, Aug 9, 10:41 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Goodland KS
941 PM MDT Mon Aug 9 2021
NEZ079-100415-
Dundy NE-
941 PM MDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern Dundy
County through 1015 PM MDT...
At 941 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles north of Haigler, or 20 miles northeast of Wray, moving
northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Dundy
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4026 10163 4017 10194 4022 10202 4035 10189
4035 10168
TIME...MOT...LOC 0341Z 228DEG 17KT 4024 10191
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
MRCSpecial weather statement, Aug 9, 11:10 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Goodland KS
1010 PM MDT Mon Aug 9 2021
COZ090-100445-
Yuma County CO-
1010 PM MDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of east central Yuma
County through 1045 PM MDT...
At 1010 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Wray, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Yuma
County County, including the following locations... Laird, Vernon and
Heartstrong.
This includes Highway 385 between mile markers 232 and 248.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4006 10205 3995 10205 3984 10252 3997 10259
4020 10213
TIME...MOT...LOC 0410Z 246DEG 31KT 3997 10236
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MRCSpecial weather statement, Aug 9, 11:32 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Goodland KS
1132 PM CDT Mon Aug 9 2021
KSZ003-004-015-016-100500-
Norton KS-Sheridan KS-Decatur KS-Graham KS-
1132 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of western Norton,
northeastern Sheridan, southeastern Decatur and northwestern Graham
Counties through MIDNIGHT CDT...
At 1131 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Clayton, or 19 miles southwest of Norton, moving east
at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lenora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3948 10033 3971 10040 3992 9990 3947 9975
TIME...MOT...LOC 0431Z 251DEG 13KT 3964 10014
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
VincentSpecial weather statement, Aug 9, 11:46 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Goodland KS
1046 PM MDT Mon Aug 9 2021
COZ090-KSZ001-NEZ079-100530-
Yuma County CO-Cheyenne KS-Dundy NE-
1046 PM MDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of east central Yuma
County in northeastern Colorado, northwestern Cheyenne County in
northwestern Kansas and Dundy Counties in southwestern Nebraska
through 1130 PM MDT/1230 AM CDT/...
At 1046 PM MDT/1146 PM CDT/, Doppler radar was tracking a strong
thunderstorm 4 miles northwest of Haigler, or 12 miles east of Wray,
moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Yuma
County County in northeastern Colorado, northwestern Cheyenne County
in northwestern Kansas and Dundy Counties in southwestern Nebraska,
including the following locations... Parks and Laird.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3995 10205 4011 10215 4035 10162 4002 10145
TIME...MOT...LOC 0446Z 246DEG 31KT 4006 10199
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MRCSpecial weather statement, Aug 9, 11:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
1148 PM CDT Mon Aug 9 2021
KSZ002-003-NEZ080-081-100515-
Rawlins KS-Decatur KS-Red Willow NE-Hitchcock NE-
1148 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northeastern
Rawlins, northwestern Decatur, southwestern Red Willow and
southeastern Hitchcock Counties through 1215 AM CDT...
At 1148 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Ludell, or 12 miles south of Trenton, moving east
at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Rawlins, northwestern Decatur, southwestern Red Willow and
southeastern Hitchcock Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3987 10110 4012 10114 4019 10076 3990 10068
TIME...MOT...LOC 0448Z 259DEG 21KT 4000 10105
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MRCThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:21 PM CDT | Special Weather Statement | GLD | Cheyenne | 24 min |
| Aug 9, 7:30 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 30 min |
| Aug 9, 7:55 PM CDT | Special Weather Statement | GLD | Cheyenne | 35 min |
| Aug 9, 8:21 PM CDT | Special Weather Statement | GLD | Cheyenne | 9 min |
| Aug 9, 8:31 PM CDT | Special Weather Statement | GLD | Cheyenne | 44 min |
| Aug 9, 9:16 PM CDT | Special Weather Statement | GLD | Cheyenne | 44 min |
| Aug 9, 11:32 PM CDT | Special Weather Statement | GLD | Norton | 28 min |
| Aug 10, 12:01 AM CDT | Special Weather Statement | GLD | Norton | 44 min |
| Aug 10, 12:19 AM CDT | Special Weather Statement | GLD | Graham | 41 min |
| Aug 10, 12:33 AM CDT | Severe Thunderstorm Warning | GLD | Graham | 41 min |
| Aug 10, 1:03 AM CDT | Special Weather Statement | GLD | Norton | 42 min |
| Aug 9, 11:10 PM CDT | Special Weather Statement | GLD | Yuma | 35 min |
| Aug 10, 5:34 PM CDT | Special Weather Statement | GLD | Kit Carson | 26 min |
| Aug 10, 6:02 PM CDT | Special Weather Statement | GLD | Kit Carson | 28 min |
| Aug 10, 6:29 PM CDT | Special Weather Statement | GLD | Kit Carson | 31 min |
| Aug 10, 6:59 PM CDT | Special Weather Statement | GLD | Cheyenne | 31 min |
| Aug 9, 7:02 PM CDT | Special Weather Statement | GLD | Dundy | 43 min |
| Aug 9, 9:57 PM CDT | Special Weather Statement | GLD | Dundy | 33 min |
| Aug 9, 10:31 PM CDT | Special Weather Statement | GLD | Dundy | 29 min |
| Aug 9, 10:41 PM CDT | Special Weather Statement | GLD | Dundy | 34 min |
| Aug 9, 11:46 PM CDT | Special Weather Statement | GLD | Dundy | 44 min |
| Aug 10, 12:05 AM CDT | Special Weather Statement | GLD | Red Willow | 40 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.